Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 3, 2012, 7:30 AM CDT for Wabasha County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 7:30 AM CDT (12:30 UTC)
- Expired
- Sep 3, 2012, 8:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
952
WWUS83 KMPX 031230
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
730 AM CDT MON SEP 3 2012
MNZ078-WIZ026-031315-
GOODHUE-PEPIN-
730 AM CDT MON SEP 3 2012
AT 729 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR LAKE CITY...OR 3 MILES SOUTH OF STOCKHOLM. THIS
STORM WAS MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
STOCKHOLM.
PEPIN.
ELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4440 9209 4443 9221 4445 9225 4445 9238
4452 9239 4454 9213 4456 9204 4455 9202
4453 9204 4446 9205
TIME...MOT...LOC 1230Z 264DEG 28KT 4444 9227
$$
BAPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 3, 6:33 AM CDT, 57 minutes earlier.
Area forecast discussion, Sep 3, 6:33 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 633 AM CDT MON SEP 3 2012 .UPDATE...FOR 12Z AVIATION DISCUSSION BELOW && .DISCUSSION.../ISSUED 325 AM CDT MON SEP 3 2012/ CONVECTION WAS VERY LATE TO DEVELOP OVER FAR EASTERN AREAS...MAINLY AFTER 06Z. INITIAL WAVE/FORCING LIFTED INTO NORTHEAST MN/CANADA DURING THE EVENING LEAVING THE SURFACE BOUNDARY TO MOVE ACROSS THERMALLY CAPPED ATMOSPHERE. WEAK WAA AND MOISTURE TRANSPORT ALONG/AHEAD F BOUNDARY AND MAIN SURGE OF UPPER JET NOSING IN DID MANAGE TO INITIATE CONVECTION IN UNSTABLE ATMOSPHERE AHEAD OF THE FRONT LATE. THIS WILL MOVE OFF RAPIDLY THIS MORNING...AFFECTING SMALL PART OF WEST CENTRAL WISCONSIN THIS MORNING INTO THE AFTERNOON. THIS MAY WORK FAR ENOUGH EAST AND SOUTH TO REMOVE ANY POP IN THE EASTERN CWA. WITH RATHER WARM START...TEMPERATURES WILL LIKELY WARM CLOSE TO YESTERDAYS VALUES OVER THE EASTERN CWA. IT WILL BE A BIT COOLER TO THE WEST AS SURFACE RIDGE AND SOMEWHAT COOLER AIR MOVES IN. MODELS CONTINUE TO INDICATE A WEAK SHORT WAVE LIFTING ACROSS THE CWA OVERNIGHT TONIGHT. THE GFS AND THE ECMWF BOTH CONTINUE TO SHOW AT LEAST SOME WEAK FORCING MOVING ACROSS THE CWA. HARD TO PINPOINT BETTER AREA SEEING THIS FORCING WITH THE NAM FARTHER NORTH AND THE GFS/ECWMF A BIT SPLIT TO THE SOUTH. WILL CONTINUE SMALL CHANCE POPS FOR THIS AS IT MOVES THROUGH OVERNIGHT AND TO THE EAST ON TUESDAY. BEST CHANCE FOR PRECIPITATION WILL BE DEVELOPING TUESDAY NIGHT AND LINGERING INTO WEDNESDAY OVER FAR EASTERN AREAS AS UPPER TROUGH MOVES THROUGH. SHOULD BE MORE WIDESPREAD TYPE EVENT. WENT LIKELIES TO THE SOUTH...AND HIGH CHANCES ELSEWHERE FOR NOW. COULD SEE SOME MARGINALLY SEVERE ACTIVITY AS THE FRONT SPEEDS OFF TO THE SOUTHEAST TUESDAY NIGHT. THE GFS AND ECMWF ARE IN FAIR AGREEMENT WITH MOVEMENT OF THE FRONT...EXITING INTO WISCONSIN THROUGH 12Z WED. COOLER AND MAINLY DRY CONDITIONS EXPECTED TO DEVELOP WITH THIS FRONTAL PASSAGE FOR THE REMAINDER OF THE WEEK. THERE IS A SMALL CHANCE OF SHOWERS/ISOLD THUNDER MOVING ACROSS THE AREA THURSDAY NIGHT AND FRIDAY AS AN UPPER WAVE ROTATES AROUND THE EASTERN CONUS TROUGH. WILL CONTINUE TO MENTION SO SMALL POPS FOR THIS AS WELL. && .AVIATION.../12Z TAF ISSUANCE/ WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT SOUTHEASTERN MN AND WEST CENTRAL WI TODAY...ALTHOUGH EXPECT ACTIVITY TO STAY SOUTH/EAST OF KMSP AND KRNH. HAVE INCLUDED VCSH MENTION AT KEAU THROUGH THE MORNING...WITH A TEMPO THUNDER BETWEEN 14Z AND 16Z WHEN THE DEVELOPING LINE WOULD GO THROUGH IF IT HOLDS TOGETHER. CIGS SHOULD BE MAINLY VFR WITH THE ACTIVITY.....ALTHOUGH MVFR VISBILITIES WITH HEAVIER SHOWERS MAY OCCUR. A FEW SHOWERS COULD LINGER INTO THE AFTERNOON NEAR KEAU ALONG THE FRONT...AND THEN MOSTLY SCT HIGH CLOUDS ARE EXPECTED THIS EVE/NIGHT. WINDS BECOME CALM TONIGHT WHICH COULD LEAD TO FOG DEVELOPMENT...ESPECIALLY FROM WEST CENTRAL WI /KRNH-KEAU/ INTO CENTRAL MN /KSTC-KAXN/. KMSP...VARIABLE WINDS AOB 5 KTS THROUGH THE PERIOD AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA. SCT-BKN MID/HIGH CLOUDS AND VFR CONDITIONS ARE EXPECTED TO PREVAIL. /OUTLOOK FOR KMSP/ .TUE...VFR SHRA/TSRA LATE. W/SW WINDS 5 KTS. .WED...VFR...POSSIBLY MVFR CIGS/VSBYS IN SHRA/TSRA EARLY. NW WINDS 15-20 KTS. .THU...VFR. W WINDS 5 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/LS
Hazardous weather outlook, Sep 3, 3:46 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 346 AM CDT MON SEP 3 2012 MNZ041>045-047>070-073>077-082-083-WIZ014-015-023-041200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-POLK- BARRON-ST. CROIX- 346 AM CDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS CENTRAL AND SOUTHERN MINNESOTA AS A WEAK DISTURBANCE MOVES THROUGH. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS DEVELOPING TUESDAY NIGHT AND LINGERING OVER MAINLY WEST CENTRAL WISCONSIN EARLY WEDNESDAY...AS A COLD FRONT MOVES THROUGH. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ078-084-085-091>093-WIZ016-024>028-041200- GOODHUE-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-RUSK-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 346 AM CDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE THAT ISOLATED THUNDERSTORMS COULD REDEVELOP OVER WEST CENTRAL WISCONSIN AND A SMALL PART OF SOUTH CENTRAL MINNESOTA TODAY...IN THE VICINITY OF A COLD FRONT THAT WILL MOVE THROUGH. SEVERE WEATHER IS NOT EXPECTED. A WEAK WEATHER DISTURBANCE WILL MOVE INTO THE REGION LATE TONIGHT WITH A SMALL CHANCE OF THUNDERSTORMS. AGAIN...SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS CHANCES WILL CONTINUE TUESDAY AND WILL LINGER INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. THE BEST CHANCE FOR STORMS WILL ARRIVE LATER TUESDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 3, 7:30 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
730 AM CDT MON SEP 3 2012
MNZ078-WIZ026-031315-
GOODHUE-PEPIN-
730 AM CDT MON SEP 3 2012
AT 729 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR LAKE CITY...OR 3 MILES SOUTH OF STOCKHOLM. THIS
STORM WAS MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
STOCKHOLM.
PEPIN.
ELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4440 9209 4443 9221 4445 9225 4445 9238
4452 9239 4454 9213 4456 9204 4455 9202
4453 9204 4446 9205
TIME...MOT...LOC 1230Z 264DEG 28KT 4444 9227
BAPNearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.